Aa
Aa
A
A
A
Close
579125 tn?1251576265

Bilrubin Question

I am 9 months post tx still UND and all test seem normal except an elevated Bilrubin at 1.8. Is this just normal because of the Hep C or should I get further tests. My doctor says nothing to worry about but he is only my family doctor.
3 Responses
Sort by: Helpful Oldest Newest
579125 tn?1251576265
Thanks to those of you that replied. Apart from the jaundice which is usually a syptom of Hep what am I looking at? Is it treatable? Is it an indication of another form of Hep?

Bill: you mentioned blockage of the biliary tract, not exactly sure what that means or the effects on my health.
Helpful - 0
1253246 tn?1332073310
What Is Bilirubin?
Bilirubin is a breakdown product of hemaglobin, the substance in blood that carries oxygen. Normally when blood cells become old they are trapped and destroyed by the spleen. When this occurs, the hemaglobin must be broken down in the liver to bilirubin in order to be disposed of. Bilirubin is eventually excreted in the bile and leaves the body in the feces.

What Is The Normal Level Of Bilirubin?

The normal level depends on the individual laboratory. Most laboratories consider a level of 1.1 milligrams per deciliter (mg/dl) or lower to be normal.

What Happens When The Bilirubin Is Too High?

When the bilirubin level reaches about 3 mg/dl the white parts of the eyes become yellow ("icterus"), the urine becomes dark, and the skin becomes yellow ("jaundice"). Patients with high levels of bilirubin also experience itching.

I have the same level as you .I havent treated yet...waiting for the new meds.My eyes are fine,I just thought youd like to read this. cindy
Helpful - 0
87972 tn?1322661239
Quest diagnostics lists a reference range for total bilirubin as 0.2-1.5. If it were me, I’d call my GI or hepatologist and discuss this result with them, to see if they want to pursue it. You might have some blockage of the biliary tract or similar. Are you seeing any yellowing of the white portion of the eyes at this point?

“Jaundice, (also known as icterus, attributive adjective: icteric) is a yellowish pigmentation of the skin, the conjunctival membranes over the sclerae (whites of the eyes), and other mucous membranes caused by hyperbilirubinemia (increased levels of bilirubin in the blood). This hyperbilirubinemia subsequently causes increased levels of bilirubin in the extracellular fluids. Typically, the concentration of bilirubin in the plasma must exceed 1.5 mg/dL[1] ( > 35 micromoles/L), three times the usual value of approximately 0.5 mg/dL[1], for the coloration to be easily visible. Jaundice comes from the French word jaune, meaning yellow.”

http://en.wikipedia.org/wiki/Jaundice

I don’t think you should be experiencing elevated bilirubin as a result of your HCV, especially considering your now SVR. Good luck, and let us know how it goes—

Bill
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?